Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2012 (2012), Article ID 834107, 33 pages
http://dx.doi.org/10.1155/2012/834107
Research Article

General Bootstrap for Dual ϕ-Divergence Estimates

1Laboratoire de Mathématiques Appliquées, Université de Technologie de Compiègne, B.P. 529, 60205 Compiègne Cedex, France
2LSTA, Université Pierre et Marie Curie, 4 Place Jussieu, 75252 Paris Cedex 05, France

Received 30 May 2011; Revised 29 September 2011; Accepted 16 October 2011

Academic Editor: Rongling Wu

Copyright © 2012 Salim Bouzebda and Mohamed Cherfi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Broniatowski and A. Keziou, “Parametric estimation and tests through divergences and the duality technique,” Journal of Multivariate Analysis, vol. 100, no. 1, pp. 16–36, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. L. Pardo, Statistical inference based on divergence measures, vol. 185 of Statistics: Textbooks and Monographs, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2006.
  3. F. Liese and I. Vajda, “On divergences and informations in statistics and information theory,” IEEE Transactions on Information Theory, vol. 52, no. 10, pp. 4394–4412, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  4. F. Liese and I. Vajda, Convex Statistical Distances, vol. 95 of Teubner-Texte zur Mathematik, BSB B. G. Teubner Verlagsgesellschaft, Leipzig, Germany, 1987.
  5. A. Basu, H. Shioya, and C. Park, Statistical Inference: The Minimum Distance Approach, vol. 120 of Monographs on Statistics & Applied Probability, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2011.
  6. G. Cheng and J. Z. Huang, “Bootstrap consistency for general semiparametric M-estimation,” The Annals of Statistics, vol. 38, no. 5, pp. 2884–2915, 2010. View at Publisher · View at Google Scholar
  7. B. Efron, “Bootstrap methods: another look at the jackknife,” The Annals of Statistics, vol. 7, no. 1, pp. 1–26, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. B. Efron and R. J. Tibshirani, An Introduction to the Bootstrap, vol. 57 of Monographs on Statistics and Applied Probability, Chapman and Hall, New York, NY, USA, 1993.
  9. D. B. Rubin, “The Bayesian bootstrap,” The Annals of Statistics, vol. 9, no. 1, pp. 130–134, 1981. View at Publisher · View at Google Scholar
  10. P. J. Bickel and D. A. Freedman, “Some asymptotic theory for the bootstrap,” The Annals of Statistics, vol. 9, no. 6, pp. 1196–1217, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. A. Y. Lo, “A Bayesian bootstrap for censored data,” The Annals of Statistics, vol. 21, no. 1, pp. 100–123, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. C.-S. Weng, “On a second-order asymptotic property of the Bayesian bootstrap mean,” The Annals of Statistics, vol. 17, no. 2, pp. 705–710, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. Z. G. Zheng and D. S. Tu, “Random weighting methods in regression models,” Scientia Sinica. Series A, vol. 31, no. 12, pp. 1442–1459, 1988. View at Google Scholar · View at Zentralblatt MATH
  14. R. Beran, “Bootstrap methods in statistics,” Jahresbericht der Deutschen Mathematiker-Vereinigung, vol. 86, no. 1, pp. 14–30, 1984. View at Google Scholar · View at Zentralblatt MATH
  15. R. Beran and P. W. Millar, “Confidence sets for a multivariate distribution,” The Annals of Statistics, vol. 14, no. 2, pp. 431–443, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. R. J. Beran, L. Le Cam, and P. W. Millar, “Convergence of stochastic empirical measures,” Journal of Multivariate Analysis, vol. 23, no. 1, pp. 159–168, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. P. Gaenssler, “Confidence bands for probability distributions on Vapnik-Chervonenkis classes of sets in arbitrary sample spaces using the bootstrap,” in Bootstrapping and related techniques (Trier, 1990), vol. 376 of Lecture Notes in Econom. and Math. Systems, pp. 57–61, Springer, Berlin, Germany, 1992. View at Google Scholar
  18. K. Lohse, “Consistency of the bootstrap,” Statistics & Decisions, vol. 5, no. 3-4, pp. 353–366, 1987. View at Google Scholar · View at Zentralblatt MATH
  19. S. Csörgő and D. M. Mason, “Bootstrapping empirical functions,” The Annals of Statistics, vol. 17, no. 4, pp. 1447–1471, 1989. View at Publisher · View at Google Scholar
  20. E. Giné and J. Zinn, “Necessary conditions for the bootstrap of the mean,” The Annals of Statistics, vol. 17, no. 2, pp. 684–691, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. E. Giné and J. Zinn, “Bootstrapping general empirical measures,” The Annals of Probability, vol. 18, no. 2, pp. 851–869, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. D. M. Mason and M. A. Newton, “A rank statistics approach to the consistency of a general bootstrap,” The Annals of Statistics, vol. 20, no. 3, pp. 1611–1624, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. J. Præstgaard and J. A. Wellner, “Exchangeably weighted bootstraps of the general empirical process,” The Annals of Probability, vol. 21, no. 4, pp. 2053–2086, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. E. del Barrio and C. Matrán, “The weighted bootstrap mean for heavy-tailed distributions,” Journal of Theoretical Probability, vol. 13, no. 2, pp. 547–569, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. S. Holmes and G. Reinert, “Stein's method for the bootstrap,” in Stein's Method: Expository Lectures and Applications, vol. 46 of IMS Lecture Notes Monogr. Ser., pp. 95–136, Inst. Math. Statist., Beachwood, Ohio, USA, 2004. View at Google Scholar
  26. S. Chatterjee and A. Bose, “Generalized bootstrap for estimating equations,” The Annals of Statistics, vol. 33, no. 1, pp. 414–436, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. P. Barbe and P. Bertail, The Weighted Bootstrap, vol. 98 of Lecture Notes in Statistics, Springer, New York, NY, USA, 1995.
  28. A. Keziou, “Dual representation of ϕ-divergences and applications,” Comptes Rendus Mathématique. Académie des Sciences. Paris, vol. 336, no. 10, pp. 857–862, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  29. N. Cressie and T. R. C. Read, “Multinomial goodness-of-fit tests,” Journal of the Royal Statistical Society. Series B, vol. 46, no. 3, pp. 440–464, 1984. View at Google Scholar · View at Zentralblatt MATH
  30. A. Rényi, “On measures of entropy and information,” in Proc. 4th Berkeley Sympos. Math. Statist. and Prob., Vol. I, pp. 547–561, Univ. California Press, Berkeley, Calif, USA, 1961. View at Google Scholar
  31. M. Broniatowski and A. Keziou, “Minimization of ϕ-divergences on sets of signed measures,” Studia Scientiarum Mathematicarum Hungarica, vol. 43, no. 4, pp. 403–442, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  32. R. Jiménez and Y. Shao, “On robustness and efficiency of minimum divergence estimators,” Test, vol. 10, no. 2, pp. 241–248, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. A. Toma and M. Broniatowski, “Dual divergence estimators and tests: robustness results,” Journal of Multivariate Analysis, vol. 102, no. 1, pp. 20–36, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  34. A. W. van der Vaart and J. A. Wellner, Weak Convergence and Empirical Processes, Springer Series in Statistics, Springer, New York, NY, USA, 1996.
  35. M. R. Kosorok, Introduction to Empirical Processes and Semiparametric Inference, Springer Series in Statistics, Springer, New York, NY, USA, 2008. View at Publisher · View at Google Scholar
  36. J. A. Wellner and Y. Zhan, “Bootstrapping Z-estimators,” Tech. Rep. 308, 1996. View at Google Scholar
  37. A. W. van der Vaart, Asymptotic Statistics, vol. 3 of Cambridge Series in Statistical and Probabilistic Mathematics, Cambridge University Press, Cambridge, UK, 1998.
  38. L. F. James, “A study of a class of weighted bootstraps for censored data,” The Annals of Statistics, vol. 25, no. 4, pp. 1595–1621, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  39. M. Broniatowski, “Minimum divergence estimators, maximum likelihood and exponential families,” http://arxiv.org/abs/1108.0772.
  40. M. Cherfi, “Dual φ-divergences estimation in normal models,” http://arxiv.org/abs/1108.2999.
  41. S. Bouzebda and A. Keziou, “New estimates and tests of independence in semiparametric copula models,” Kybernetika, vol. 46, no. 1, pp. 178–201, 2010. View at Google Scholar · View at Zentralblatt MATH
  42. S. Bouzebda and A. Keziou, “A new test procedure of independence in copula models via χ2-divergence,” Communications in Statistics. Theory and Methods, vol. 39, no. 1-2, pp. 1–20, 2010. View at Publisher · View at Google Scholar
  43. M. Broniatowski and I. Vajda, “Several applications of divergence criteria in continuous families,” Tech. Rep. 2257, Academy of Sciences of the Czech Republic, Institute of Information Theory and Automation, 2009. View at Google Scholar
  44. S. Bouzebda and A. Keziou, “A test of independence in some copula models,” Mathematical Methods of Statistics, vol. 17, no. 2, pp. 123–137, 2008. View at Publisher · View at Google Scholar
  45. M. Broniatowski and S. Leorato, “An estimation method for the Neyman chi-square divergence with application to test of hypotheses,” Journal of Multivariate Analysis, vol. 97, no. 6, pp. 1409–1436, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  46. A. Basu, I. R. Harris, N. L. Hjort, and M. C. Jones, “Robust and efficient estimation by minimising a density power divergence,” Biometrika, vol. 85, no. 3, pp. 549–559, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  47. S. Basu, A. Basu, and M. C. Jones, “Robust and efficient parametric estimation for censored survival data,” Annals of the Institute of Statistical Mathematics, vol. 58, no. 2, pp. 341–355, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  48. C. Hong and Y. Kim, “Automatic selection of the tuning parameter in the minimum density power divergence estimation,” Journal of the Korean Statistical Society, vol. 30, no. 3, pp. 453–465, 2001. View at Google Scholar
  49. J. Warwick and M. C. Jones, “Choosing a robustness tuning parameter,” Journal of Statistical Computation and Simulation, vol. 75, no. 7, pp. 581–588, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  50. H. Tsukahara, “Semiparametric estimation in copula models,” The Canadian Journal of Statistics, vol. 33, no. 3, pp. 357–375, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  51. E. L. Kaplan and P. Meier, “Nonparametric estimation from incomplete observations,” Journal of the American Statistical Association, vol. 53, pp. 457–481, 1958. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  52. W. Stute, “The statistical analysis of Kaplan-Meier integrals,” in Analysis of Censored Data (Pune, 1994/1995), vol. 27 of IMS Lecture Notes Monogr. Ser., pp. 231–254, Inst. Math. Statist., Hayward, Calif, USA, 1995. View at Google Scholar
  53. D. Oakes, “An approximate likelihood procedure for censored data,” Biometrics. Journal of the Biometric Society, vol. 42, no. 1, pp. 177–182, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  54. M. Cherfi, “Dual divergences estimation for censored survival data,” http://arxiv.org/abs/1106.2627.